Alert archive / California / Fire Weather Watches in 2007
Fire Weather Watch 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Oct 20, 2007, 6:29 AM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Oct 21, 2007, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 6:29 AM PDT (13:29 UTC)
- In effect from
- Oct 21, 2007, 6:00 AM PDT
- Expired
- Oct 20, 2007, 3:12 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 201329 RFWVEF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 629 AM PDT SAT OCT 20 2007 .....FIRE WEATHER WATCH FOR THE COLORADO RIVER IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG NORTH WIND AND RELATIVE HUMIDITY LESS THAN 15 PERCENT... ..A STRONG PACIFIC STORM WILL MOVE ACROSS THE GREAT BASIN TODAY AND TONIGHT PRODUCING STRONG AND GUSTY WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. VERY STRONG NORTH WINDS AND CRITICAL RELATIVE HUMIDITY VALUES ARE POSSIBLE DOWN THE COLORADO RIVER SUNDAY. AZZ101-CAZ229-NVZ466-202230- /O.NEW.KVEF.FW.A.0021.071021T1300Z-071022T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 629 AM PDT SAT OCT 20 2007 /629 AM MST SAT OCT 20 2007/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. NORTH WIND 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WITH COMBINE WITH LOW RELATIVE HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG THE COLORADO RIVER VALLEY SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ PIERCE
1 follow-up statement
000 WWUS85 KVEF 202212 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT SAT OCT 20 2007 ...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE COLORADO RIVER VALLEY...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY DUE TO STRONG NORTH WIND AND RELATIVE HUMIDITY LESS THAN 15 PERCENT... ..A STRONG PACIFIC STORM WILL MOVE ACROSS THE NORTHERN INTERMOUNTAIN REGION TONIGHT AND BRING A SHARP COLD FRONT DOWN THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. VERY STRONG NORTH WINDS AND AND CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL DEVELOP BEHIND THE FRONT SUNDAY. AZZ101-CAZ229-NVZ466-211400- /O.UPG.KVEF.FW.A.0021.071021T1300Z-071022T0200Z/ /O.NEW.KVEF.FW.W.0033.071021T1300Z-071022T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 312 PM PDT SAT OCT 20 2007 /312 PM MST SAT OCT 20 2007/ ...RED FLAG WARNING IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING ...WHICH IS IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY FOR THE COLORADO RIVER VALLEY FROM LAKE MEAD DOWN TO LAKE HAVASU DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY. NORTH WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS UP T0 55 MPH...WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 8 AND 13 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG THE COLORADO RIVER VALLEY SUNDAY. WINDS WILL DECREASE TO LESS THAN 20 MPH SUNDAY EVENING BUT RELATIVE HUMIDITY RECOVERY WILL BE POOR SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ102-CAZ228-211400- /O.NEW.KVEF.FW.W.0033.071021T1300Z-071022T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT- 312 PM PDT SAT OCT 20 2007 /312 PM MST SAT OCT 20 2007/ ...RED FLAG WARNING IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM PDT /6 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY FOR NORTHWEST ARIZONA AND THE EASTERN SAN BERNARDINO COUNTY DESERTS DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY. NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 50 MPH...WILL DEVELOP OVERNIGHT AND PERSIST THROUGH SUNDAY ACROSS NORTHWEST ARIZONA AND THE EASTERN SAN BERNARDINO COUNTY DESERTS. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY MORNING THROUGH SUNDAY EVENING. WIND SPEEDS WILL DECREASE TO LESS THAN 20 MPH SUNDAY EVENING BUT RELATIVE HUMIDITY RECOVERY WILL BE POOR SUNDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Oct 20, 3:41 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 20, 3:41 AM PDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 AM PDT SAT OCT 20 2007
.SYNOPSIS...A STRONG AREA OF LOW PRESSURE WILL PASS OVER NORTHERN
NEVADA TODAY...BRINGING ANOTHER ROUND OF STRONG WINDS AND COOLER
TEMPERATURES TO THE AREA SUNDAY. AN UNSEASONABLY STRONG RIDGE OF
HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION NEXT
WEEK...RESULTING IN DRY WEATHER AND A WARMING TREND. VALLEY
LOCATIONS WILL SEE LESS WARMING THAN THE MOUNTAINS DUE TO COLD AIR
BEING TRAPPED IN THE VALLEYS.
&&
.SHORT TERM...STRONG TROUGH OF LOW PRESSURE WILL SLIDE ACROSS THE
GREAT BASIN TODAY AND TONIGHT USHERING IN ANOTHER ROUND OF STRONG
WINDS. STRONG WINDS ALREADY OCCURRING IN SIERRA AND JUST IN THE PAST
2-3 HOURS OBSERVATION SITES IN THE LEE OF THE SIERRA REPORTING
HIGHER GUSTS NEAR CANYON OPENINGS. COLD FRONT ASSOCIATED WITH TROUGH
WILL ENTER NORTHWEST ZONES BY LATE MORNING AND STEADILY MOVE
SOUTHEAST THROUGH SOUTHERN NEVADA THIS EVENING AND CLEAR NORTHWEST
ARIZONA EARLY SUNDAY MORNING. CONTINUES TO LOOK LIKE STRONGEST WINDS
IN SOUTHERN NEVADA AND THE COLORADO RIVER WILL OCCUR JUST BEHIND THE
COLD FRONT THIS EVENING AND SUNDAY. WHILE STRONGER WEST WINDS AHEAD
OF THE FRONT WILL BE ACROSS SAN BERNARDINO AND MOHAVE COUNTIES
TODAY. TROUGH DIGS INTO THE SOUTHERN ROCKIES SUNDAY WITH TIGHT
NORTH-SOUTH SURFACE PRESSURE GRADIENT REMAINING OVER THE AREA.
PATTERN STAYS CONDUCIVE FOR STRONG WINDS DOWN THE COLORADO RIVER AND
HAVE DECIDED TO ISSUE A HIGH WIND WATCH AS NORTH WINDS GET FUNNELED
THROUGH THE NARROW CHANNELS. IT WILL REMAIN BREEZY ELSEWHERE.
DRAMATIC TEMPERATURE DROP WILL OCCUR SUNDAY AS READINGS WILL BE
RUNNING 10-15 DEGREES BELOW NORMAL. NORTH WINDS DOWN THE RIVER WILL
BEGIN TO RELAX MONDAY AS GRADIENT STARTS TO WEAKEN.
.LONG TERM...VERY LITTLE CHANGES MADE TO THE EXTENDED FORECAST AS
STRONG HIGH PRESSURE SETS UP OVER THE AREA. STILL LOOKING AT A
LINGERING SURFACE PRESSURE GRADIENT OVER THE COLORADO RIVER ZONES
MONDAY WHICH WILL LEAD TO A LITTLE WIND DOWN THE RIVER. THE GFS
KEEPS AT LEAST SOME NORTH/SOUTH GRADIENT THROUGH WEDNESDAY SO THE
POTENTIAL FOR AT LEAST A LITTLE WIND DOWN THE RIVER WILL EXIST FOR A
FEW DAYS. ELSEWHERE...LIGHT WINDS EXPECTED WHICH WILL PROVIDE VERY
LITTLE MIXING AND KEEP VALLEY TEMPERATURES ON THE COOL SIDE. STILL
RATHER LARGE SPREADS IN THE ENSEMBLE NUMBERS...BUT DID NOT MAKE ANY
ADJUSTMENTS TO TEMPERATURES THROUGH THE EXTENDED AS EVERYTHING IS
HANDLED WELL. MODELS BEGIN TO FLATTEN THE RIDGE FRIDAY AS A WEAK
UPPER LOW MOVES DOWN THE PACIFIC NORTHWEST COAST. BOTH THE ECMWF AND
GFS ARE TRENDING TOWARD EACH OTHER AND EVENTUALLY CUT THE LOW OFF
AND RETROGRADE IT OFFSHORE. FOR NOW...SLIGHTLY ABOVE NORMAL
TEMPERATURES AND DRY CONDITIONS EXPECTED THROUGH THE EXTENDED.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL BEGIN TO INCREASE
TODAY AS A STRONG SYSTEM APPROACHES FROM THE WEST. BY THE LATE
AFTERNOON WIND GUSTS ARE EXPECTED TO TOP 35 KNOTS. A COLD FRONT WILL
MOVE THROUGH NEVADA THIS AFTERNOON AND IS FORECAST TO MOVE THROUGH
THE LAS VEGAS VALLEY AROUND 03Z THIS EVENING...PLUS OR MINUS TWO
HOURS. WINDS WILL QUICKLY SHIFT TO THE NORTH TO NORTHWEST WITH GUSTS
TO NEAR 35 KNOTS JUST BEHIND THE FRONT AND GRADUALLY DECREASE INTO
THE 20-25 KNOT RANGE WHICH WILL CONTINUE THROUGH THE REMAINDER OF
SATURDAY NIGHT AND SUNDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A PACIFIC STORM WILL INCREASE WINDS OUT OF THE
SOUTHWEST TODAY...PARTICULARLY ACROSS SAN BERNARDINO...SOUTHERN
CLARK...AND MOHAVE COUNTIES...WHERE GUSTS WILL INCREASE TO 35 TO 40
KNOTS LATE THIS MORNING AND AFTERNOON. ADDITIONALLY...STRONG WINDS
ALOFT WILL RESULT IN POSSIBLE DOWNSLOPE WINDS INTO THE OWENS VALLEY
UNTIL 15Z TODAY...AS WELL AS MOUNTAIN WAVE TURBULENCE LEE OF THE
SIERRA ALL DAY LONG. STRONG WINDS WILL BE POSSIBLE DOWN THE COLORADO
RIVER SUNDAY BEHIND THE FRONT WHERE WINDS MAY EXCEED 25-35 KNOTS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY FOR
NVZ015>022.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NVZ466.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NVZ021.
WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT
FOR NVZ014.
AZ...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY FOR
AZZ036.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR AZZ101.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
AZZ002-036.
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 10 AM PDT THIS MORNING FOR CAZ519.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR CAZ229.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
CAZ527.
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR CAZ523-524.
WIND ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR CAZ520-521.
WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT
FOR CAZ522.
&&
PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Oct 20, 6:19 AM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 AM PDT SAT OCT 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST 5 WSW INDEPENDENCE 36.77N 118.28W
10/20/2007 M69 MPH INYO CA MESONET
STATION 1 OWENS VALLEY MESONET
&&
BPIERCEThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:12 AM PDT | High Wind Watch | VEF | San Bernardino | 12 hr |
| Oct 20, 3:12 PM PDT | Red Flag Warning | VEF | San Bernardino | 28 hr |
Nearby
Fire Weather Watches in California, 2007Fire Weather Watches in Nevada, 2007Fire Weather Watches in Arizona, 2007Every fire weather watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.